Sirolimus is not always responsible for new-onset proteinuria after conversion for chronic allograft nephropathy
- Additional Document Info
- View All
An eight-yr-old combined liver and kidney transplant recipient for hyperoxaluria type I developed significant proteinuria and hypertension after conversion of a Tacrolimus, MMF, and corticosteroids-based immunosuppression to Sirolimus, low-dose Tacrolimus, and corticosteroids six and a half yr after the transplant for chronic allograft nephropathy. There was only one class I HLA match and the recipient had multiple blood exposures prior to transplantation. The patient was treated with combined hemodialysis and peritoneal dialysis while awaiting transplantation to reduce the oxalate load. A renal biopsy revealed a de novo transplant glomerulopathy that was associated with specific HLA antibodies unrelated to the donor (HLA DR 17 and 18). After reintroduction of MMF, these antibodies became undetectable and the proteinuria completely resolved. We hypothesize that HLA antibodies may cause transplant glomerulopathy even if they are not donor-specific. Their production appears more susceptible to MMF therapy. A thorough work-up of new-onset proteinuria after conversion to Sirolimus should be performed, including an immunological work-up and a renal biopsy.
has subject area